Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 256, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 23, 2021, 2:44 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 23, 2021, 2:44 PM CDT (19:44 UTC)
- Expired
- Oct 23, 2021, 3:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 3:32 PM CDT | HAIL 1 | 1 Ese Dogwood Park, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WUUS54 KLZK 231944
SVRLZK
ARC005-089-232030-
/O.NEW.KLZK.SV.W.0256.211023T1944Z-211023T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
244 PM CDT Sat Oct 23 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Marion County in north central Arkansas...
Baxter County in north central Arkansas...
* Until 330 PM CDT.
* At 243 PM CDT, severe thunderstorms were located along a line
extending from 12 miles north of Ozark Isle to 7 miles northwest of
Price Place to near Diamond City, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mountain Home... Bull Shoals...
Gassville... Flippin...
Lakeview in Baxter County... Norfork...
Salesville... Briarcliff...
Arkawana... Norfork Dam...
Diamond Bay... Ozark Regional Airport...
Gamaliel Landing... Ozark Isle...
Fawn Park... Bull Shoals State Park...
Shipp... Colfax...
Advance... Cartney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9215 3627 9218 3614 9240 3648 9286
3650 9286 3650 9225
TIME...MOT...LOC 1943Z 302DEG 35KT 3662 9266 3655 9272 3651 9285
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
2331 follow-up statement
867
WWUS54 KLZK 232011
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
311 PM CDT Sat Oct 23 2021
ARC005-089-232030-
/O.CON.KLZK.SV.W.0256.000000T0000Z-211023T2030Z/
Marion AR-Baxter AR-
311 PM CDT Sat Oct 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN MARION AND BAXTER COUNTIES...
At 310 PM CDT, severe thunderstorms were located along a line
extending from near Gainesville to near Arkawana to near Ozark Isle,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mountain Home... Bull Shoals...
Gassville... Flippin...
Lakeview in Baxter County... Norfork...
Salesville... Briarcliff...
Arkawana... Norfork Dam...
Diamond Bay... Ozark Regional Airport...
Gamaliel Landing... Ozark Isle...
Fawn Park... Bull Shoals State Park...
Shipp... Colfax...
Advance... Cartney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 9215 3627 9218 3614 9240 3648 9286
3650 9286 3650 9225
TIME...MOT...LOC 2010Z 270DEG 35KT 3655 9241 3648 9247 3644 9260
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 12:49 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 23, 12:49 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1249 PM CDT Sat Oct 23 2021 .AVIATION... Showers and thunderstorms continue to move across southern Missouri near the state line. A few showers could move into the HRO and BPK areas this afternoon with MVFR conditions. This system will move east of Arkansas by this evening. Southerly winds will increase overnight and become gusty in some locations. This will bring more moisture into the state and rising dew points tonight and Sunday. Expect low clouds to develop in the morning with MVFR conditions. Otherwise VFR conditions are expected. && .PREV DISCUSSION...(ISSUED 640 AM CDT Sat Oct 23 2021) AVIATION... VFR conditions will prevail through tonight. There will be mainly mid/high clouds across the region, with isolated showers and thunderstorms in the northern one to two rows of counties. Rain will be more widespread in southern Missouri. Precipitation will be along and north of a warm front advancing into the area from the Gulf Coast. Breezy south winds at 8 to 14 mph will be noted today. Gusts from 16 to 22 mph will occur in places. Gusty conditions will continue in parts of the Ozark Mountains tonight. (46) SHORT TERM...Today Through Sunday Night The period will begin with a warm front lifting northward through the region today. Along/north of the front, isolated to scattered showers and thunderstorms will be noted in far northern Arkansas, with more widespread precipitation in southern Missouri. Rain chances will be highest this morning, with coverage/intensity diminishing as the afternoon progresses. Behind the front, an airmass change will occur, and it will feel a whole lot more like spring. Breezy southerly winds will bring increasing moisture /dewpoints in the 60s/, along with well above average temperatures. There will be a precipitation lull Saturday night into Sunday morning, but that will not last long. A robust shortwave will track from the central Plains into the mid-Mississippi Valley Sunday night. At the surface, a fairly potent storm system will be over northern Missouri Sunday evening, with a cold front set to plow into Arkansas. It will be plenty unstable ahead of the front, with MUCAPE values from 1500 to 2500 J/kg in northwest, north central, and west central sections of the state. As far as shear, 0-1km helicity values between 250 and 350 m2/s2 are expected. Given these parameters, a line of strong/severe thunderstorms appears likely, and will have embedded supercells. Damaging winds/isolated tornadoes will be the main concerns. As Sunday night wears on, there should be an overall weakening in the expected line of storms as it tracks into the southeast half of the state. While the heaviest rain with this event will be north/east of the surface low from northern Missouri to northern Ohio, half inch to inch and a half amounts are in the forecast locally. A few spots could receive over two inches, which seems reasonable given PWAT values over 1.50 inches. LONG TERM...Monday Through Friday Convection will be ending from NW to SE at the start of the long term period as a cold front moves SE through the SE half of the state Mon morning. This front will drop south of the state by Mon night...but will lift back north Tue night into Wed as a warm front as a new upper shortwave trough exits the Rockies into the Plains on Wed. Expect POPs to increase Tue night as the warm front lifts north...though best POPs will be on Wed into Wed evening as a new cold front surges east through the state. Expect POPs to then decrease some by Thu into early Fri as the front moves well east of AR. However...the upper shortwave will deepen into a closed low and slow over the mid-MS River Valley region Thu into Fri...with some additional SHRA possible as moisture wraps around this upper low. By Fri into Fri night...expect dry conditions to return as the upper low shifts further east of the region...and drier more stable air moves into the state to wrap up the forecast. There looks to be another shot for seeing some strong to SVR storms this coming week...most likely on Wed as an upper trough axis swings east/NE across AR. Current data suggests the timing of Wed daylight hrs to be more conducive for strong to SVR storms...with forecast SHR and instability to be ample enough for some SVR storms. As one would expect however...differences in timing and overall location of SFC features and other details do exist this far out in time. As a result...the exact threat for SVR Wx looks uncertain at this time. Will need to refer to the latest forecasts in the coming days as these details become more clear. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Oct 23, 5:00 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sat Oct 23 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-241000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and maybe a few rumbles of thunder will be possible in areas close to the Arkansas and Missouri border today. Otherwise, mostly dry conditions will be noted, with breezy southerly winds bringing above average temperatures and increasing moisture. .DAYS TWO THROUGH SEVEN...Sunday Through Friday A storm system will move into the region late this weekend, and bring the potential for widespread rain and thunderstorms. At this time, severe weather appears most likely late Sunday night into early Monday morning. All severe hazards will be possible including damaging winds and hail, and a potential of isolated tornadoes. The threat for severe weather will decrease after sunrise Monday morning. Another round of thunderstorms is possible by the middle of the week, with strong to severe storms possible on Wednesday. However, there is a lot of uncertainty this far out in time, so refer to the latest forecasts in the coming days as the situation becomes more clear. .Spotter Information Statement... Spotter activation may be needed Sunday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 48 min |
| Oct 23, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.